Trixie Tramadol

Hi all, so I'm awake and it's 2am! I'm tired and I have a headache but my Tramadol is doing it's usual wickedness and keeping me awake. It's very frustrating! I usually avoid taking it anywhere near bed time because I find that whilst it takes the edge off of my pain it knocks me out for about 3hours and then I wake up and I my head is spinning with every thought / idea / worry that It can. This makes it impossible for me to switch off and fall asleep. Does anyone have this problem with Tramadol?

X

27 Replies

oldestnewest
  • Hi I have never tried tramadol so can't comment but steroids have kept me awake til 7am in the morning recently so I emphathasise. It throws you completely doesn't it.........do you have something long term to tackle the pain?? Can't rely on tramadol forever!!!! Hoping you sleep soon....zzzz

  • I've e been on Tramadol for years now and was ok with it at first but now it seems to be wrecking havoc. I also feel spaced out / high on it but it comes with a euphoric feeling which can be quite nice when I'm really suffering but the other side effects are hell!

  • I'd call that being allergic to it. Yuk..Id tell your doctor. It makes me aggitated and I vomit. Sorry so abrasive.

  • Ha no worries I get sick on it to when I take it in the morning. It also makes me high. Defo going to see if there is an alternative.

  • No i don't suffer anyside effects. I am sorry you are suffering like this is there is any other painkiller you can take at night instead of tramadol. I suggest a warm drink as well i have ovaltime.xxxxxxx

  • I take Tramadol modified release - it's a 12 hour dose "released" over the 12 hours.

  • Oh I didn't realise that was a thing. Are the side effects less abrasive?

  • I don't get "spaced out" etc any more ..... So difficult to say, works well for me and I don't wake up so mug in the middle of the night.

  • I call Tramadol my wacky tablet. It makes me spaced out for 12 hours.

    I hope that you get some rest soon.

    Jacqui

  • Yes! I get spaced out/high too. Kind of nice when I'm suffering but can't be good for my body.

  • I can't take it. When I was on it when I needed a hip replacement it made me feel sick all the time and I threw up a few times. I also had a four day migraine while on it too. I ended up on Fentynl pain patches instead.

  • I also get nauseous on it. Especially if I take it in the morning.

  • Yes, kept me awake so I stopped taking it.

  • It's a stinky drug...bleh! I would ask for something else.

  • I've tried tramadol three times when the pain was making me desperate, but the resulting headaches were worse than the original pain I was trying to get rid of!

  • It sounds to me as though you're sensitive to it & if was me I'd be discussing it with the prescriber. My theory is if a med is more disruptive that the reason it's prescribed then it's time for a change. It's one med I won't be talked into & I'm on other reasonably hefty pain relief meds so there are options for you if it turns out that tramadol isn't for you. But please don't suffer your unwanted effects longer than necessary, if the negatives outweigh the positives speak with the initial prescriber, your GP or whoever prescribed it. If it's only taking the edge off the pain then maybe there're something more suitable for you anyway.

  • Yes I think you are right. I will discuss it with my GP and see what other options there are for me.

    Thanks

  • No probs. I hope you tolerate whatever is offered better.

  • Thanks for the feedback. It's always reassuring to hear that I'm not the only one! I do think I'm having a bad reaction to it so I think I'm going to ask for an alternative.

    X

  • Hmmm - I have exactly that issue but never connected it to the tramadol... .Some nights I got straight to sleep, sleep for three hours or so, then lay awake for another 3 - 4 . Eventually I will sleep again usually. Thanks for the information. Like I said I never connected them..

  • Hi I've been on tramadol (8 tabs per day) for the past couple of years. No side effects noted at all and as an analgesic, they just take the edge off the pain. Speak to gp as it may be wiser to discontinue - there are many other alternatives. Hope You catch some quality sleep/ rest soon .

  • Hi. Yes Tramadol keeps me so awake even with one tablet that I daren't take it beyond 2 pm otherwise I will be up all night. It acts on the levels of serotonin and noradrenaline on the brain which also gives the rather pleasant and anti-depressant sensation some get with it. In fact I don't really take it for pain as such, I take it to help me with the crushing fatigue I feel with RA which for me is the main problem. Although actually when I am fatigued I ache all over and the Tramdol takes that away. There is a fine line between pain and fatigue I think. It also clears my brain fog for a while and generally makes me feel happier about the day. I only take it about 3 times a week, mostly on days when I have a full day at work. I feel fortunate to have this as a lucky side effect. There are some mornings I can;t get off the couch, then I take a Tramdol and 15 minutes later I can get up the stairs and actually achieve something. I am doing this with my rheumatologists blessing by the way!!

    I know some people with fibromyalgia take it for this reason. Also I believe its a drug of abuse as a performance enhancer in some amateur sports such as weightlifting, cycling etc.

    So in short yes there are some people that Tramadol keeps awake. Although most people tell you it zonks them. And if pain control is your desired target and this side effect is hampering you then you should have a go with something else. Best of luck - hope you find something that helps

  • Excellent reply especially as Tramadol gets a very bad press especially on here. I take it like you and yes with my Consultant's blessing...I would not be able to work some days without it. It doesn't agree with everyone but as others have said there are alternatives out there...Naproxen/Ibuprofen does not agree with me at all. Tramadol taken sensibly and under the eye of your medical team can be a great drug.....it just doesn't agree with everyone so best to seek medical advice.

  • I live in the U.S. In the state of Colorado where marijuana is legal. My husband uses it for pain control and to help him sleep. He can't take pain pills as they make him crazy. Is it legal in the U.K.?

  • Absolutely legal but sometimes they monitor the amount you can have and you have to see your doctor on a regular basis before getting further prescriptions.

  • We only need to get a medical marijuana license once a year and we are good to go. There are special doctors specifically for the purpose of approving your license. Recreational pot is also legal but taxes are higher but no license required.

  • Hi,

    I also get the high, euphoric and anti-depressant feeling from tramadol and have been through periods where I was taking it more for this reason than the pain.

    I too suffer from crushing fatigue and whilst tramadol makes me crash at first it then gives me a kick and an energy that I would find difficult to summon otherwise (this is very annoying when it kicks in at 2 am). At times it is what gets me through the day at work. I have always been concerned about this side effect and a bit ashamed to be using it in this way. I have recently been making an effort to not take it but I found the withdrawal really difficult and sometimes the pain is overwhelming and my co-dydramol doesn't touch it.

    This surely can not be good for my body and whatever chemical manipulation it is causing in my brain can't be healthy either. I think I need an alternative.

You may also like...